Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Winfried Scharlau
Title: Quadratic and Hermitian forms
Additional book information: Grundlehren der Mathematischen Wissenschaften, vol. 270, Springer-Verlag, Berlin, Heidelberg, New York and Tokyo, 1985, x + 421 pp., $84.00. ISBN 3-540-13724-6.

References [Enhancements On Off] (What's this?)

  • F. Hirzebruch, W. D. Neumann, and S. S. Koh, Differentiable manifolds and quadratic forms, Marcel Dekker, Inc., New York, 1971. Appendix II by W. Scharlau; Lecture Notes in Pure and Applied Mathematics, Vol. 4. MR 0341499
  • T. Y. Lam, The algebraic theory of quadratic forms, W. A. Benjamin, Inc., Reading, Mass., 1973. Mathematics Lecture Note Series. MR 0396410
  • Albrecht Pfister, Quadratische Formen in beliebigen Körpern, Invent. Math. 1 (1966), 116–132 (German). MR 0200270, https://doi.org/10.1007/BF01389724
  • [W] E. Witt, Theorie der quadratischen Formen in beliebigen Körpern, J. Reine Angew. Math. 176 (1937), 31-44.

Review Information:

Reviewer: T. Y. Lam
Journal: Bull. Amer. Math. Soc. 21 (1989), 121-125
DOI: https://doi.org/10.1090/S0273-0979-1989-15785-6